Medical questions & health advice by board certified doctors
"Why are my eyes swollen when I get up in the morning?"
I have had asthma for most of my life. Recently I underwent aspirin desensitization that has vastly improved my symptoms; however, now often when I awake in the morning, my eyes are swollen. This has never happened to me before. Currently, I am taking two full-strength aspirin tablets in the morning and two at night. This greatly helps my asthma and nasal symptoms, but I am wondering if it has anything to do with the fact that my eyes swell.
Swelling in your eyes is a concerning symptoms. I would encourage you to talk to your doctor regarding this at once. This requires attention as it could signify a problem.
See a doctor who can help
Find a Internists near you
Firstly, taking two full strength aspirin twice a day is not recommended. This is not a treatment for asthma, and can in fact worsen some types of asthma. This much aspirin can cause significant bleeding risk and stomach ulcers. I would talk to your doctor about this. While it may appear to treat your asthma, it likely is not a true effect. If it is helping your symptoms, you may not actually have asthma. Talk to your doctor at once. Asthma is a type of allergic reaction in the airway. Therefore people with asthma are more likely to have allergies. Swelling of the eyes is often a symptom of allergies. I wonder if you are allergic to something on your bed or pillow. It is common for dust mites to accumulate on old pillows and cause an allergic reaction. Other causes of eye swelling include: heart failure, liver failure or kidney failure. In particular kidney failure where the body loses its protein can cause eye swelling. Asthma can occasionally cause kidney problems in high doses. Talk to your doctor.
Zocdoc Answers is for general informational purposes only and is not a substitute for professional medical advice. If you think you may have a medical emergency, call your doctor (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.